Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 117, NWS Morristown, TN

July 6, 2007Meigs County, Rhea County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 6, 2007, 6:57 PM EDT for Meigs County, Rhea County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2007, 6:57 PM EDT (22:57 UTC)
Expired
Jul 6, 2007, 7:45 PM EDT
In force
48 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Meigs County, TN, Rhea County, TN

The radar

The Northeast Alabama radar (KHTX), 131 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:52 PM EDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jul 6, 2:52 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
252 PM EDT FRI JUL 6 2007

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...A QUASI-STATIONARY
FRONT WILL BECOME ESTABLISHED SOUTH OF THE TN BORDER FOR MUCH OF
THE PERIOD. LOW PRESSURE SYSTEM OVR E TX WILL SLOWLY MOVE NE ALONG
FRONTAL BOUNDARY THIS WEEKEND. FORECAST BASED ON THIS SYSTEM
TRACKING S OF AREA RESULTING IN MINIMAL RAINFALL. A MORE NORTHERLY
TRACK IS POSSIBLE AND POPS COULD BE INCREASED WITH LATER PACKAGES.
TEMPS WILL BE A COUPLE OF DEGREES ON THE WARM SIDE.

.LONG TERM...(MONDAY THROUGH FRIDAY)...MODELS BRING AN SHORTWAVE
INTO THE AREA ON MONDAY.  LATEST RUNS INDICATING NAM BRINGING MORE
MOISTURE AND IS MUCH QUICKER THAN GFS.  WITH A RIDGE PLACE WILL GO
WITH THE SLOWER GFS...SO WILL CONTINUE WITH ONLY SLIGHT CHANCE POPS
FOR MONDAY.  WILL GO WITH CHANCE POPS FOR TUESDAY WITH THE
DISTURBANCE MOVING THROUGH THE CWA.  UPPER TROUGH FOLLOWS ON
WEDNESDAY.  SOME MOISTURE AND DIURNAL INSTABILITY EXPECTED WITH IT.
WILL GO WITH CHANCE POPS ON WEDNESDAY WITH THE BEST CHANCES IN THE
AFTERNOON AND EVENING HOURS.  A FRONT APPROACHES THE REGION ON
THURSDAY.  SHOULD HAVE SUFFICIENT MOISTURE TO KEEP THE 30 POPS GOING
FOR THURSDAY.  FRONT PUSHES OUT OF AREA ON FRIDAY WITH DRIER AIR
FILTERING IN BEHIND IT.  MAY SEE SOME ACTIVITY EARLY ON FRIDAY...SO
WILL GO WITH 20 POPS FOR FRIDAY FOR NOW.  STAYED NEAR GFS/HPC FOR
TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             69  90  69  92  70 /  20  30  20  20  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  67  90  67  91  70 /  10  10  10  10  10
OAK RIDGE, TN                       67  91  66  91  69 /  10  10  10  10  10
TRI CITIES AIRPORT, TN              62  88  63  90  65 /  10  10  10  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

SON/GH
Hazardous weather outlook, Jul 6, 4:40 AM EDT, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
440 AM EDT FRI JUL 6 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-070840-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
440 AM EDT (340 AM CDT) FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR FOR MUCH
OF THE AREA INTO THE EVENING HOURS...AS A WEAK COLD FRONT DROPS
SOUTHEAST FROM THE SOUTHERN OHIO VALLEY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME.

TG

In the hours before

Special weather statement, Jul 6, 6:42 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
642 PM EDT FRI JUL 6 2007

TNZ083-062330-
RHEA-
642 PM EDT FRI JUL 6 2007

...A STRONG THUNDERSTORM WAS AFFECTING RHEA COUNTY...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SPRING CITY...DRIFTING
EAST AT 5 MPH.

WINDS UP TO BETWEEN 30 AND 40 MPH AND LOCALLY HEAVY RAINFALL ARE
EXPECTED WITH THIS STORM.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

DMG

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.